MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL 4.5 LONGER TIP BEATH PIN; CANNULATED SURGICAL DRILL

MEDOS INTERNATIONAL SARL 4.5 LONGER TIP BEATH PIN; CANNULATED SURGICAL DRILL
Model Number 232460
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the affiliate in (b)(6) that during an anterior cruciate ligament reconstruction surgery on (b)(6) 2022, it was observed that the 4.5 longer tip beath pin device broke.There were no fragments generated.Another like device was used to complete the procedure with a delay of five minutes.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D4: the lot/serial number was reported as unknown on the initial report; and has been updated accordingly.Udi: (b)(4).The lot was unknown.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: h4: the device manufacture date was reported as unknown on the initial report; and has been updated accordingly.Investigation summary: the product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received and photo provided by the customer.The device was received and evaluated in westchester.The tip of the device was broken.The complaint reported was confirmed.The photo provided by the customer showed the broken condition.A manufacturing record evaluation was performed for the finished device lot number:5l35681, and no nonconformances were identified.The possible root cause can be attributed when the device being mishandled on hard surface with heavily force causing breakage.Besides, possibility of mishandling, we cannot discern a root cause for this failure mode.As per ifu, inspect the instruments before use for integrity and compatibility in order to ensure proper functionality and safety.Place the instrument in the appropriate location within the sterilization tray.During the cleaning process, inspect the instruments after each cleaning cycle to ensure proper functionality function and safety.If you suspect a problem, set aside the instrument for repair.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as apropriate.H10 additional narrative: investigation summary the product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received and photo provided by the customer.The device was received and evaluated.It was determined that the tip of the device was broken.The complaint reported was confirmed.The photo provided by the customer showed the broken condition.A manufacturing record evaluation was performed for the finished device lot number: 5l35681, and no nonconformances were identified.The possible root cause can be attributed when the device being mishandled on hard surface with heavily force causing breakage.Besides, possibility of mishandling, we cannot discern a root cause for this failure mode.As per ifu, inspect the instruments before use for integrity and compatibility in order to ensure proper functionality and safety.Place the instrument in the appropriate location within the sterilization tray.During the cleaning process, inspect the instruments after each cleaning cycle to ensure proper functionality function and safety.If you suspect a problem, set aside the instrument for repair.

Brand Name
4.5 LONGER TIP BEATH PIN
Common Device Name
CANNULATED SURGICAL DRILL
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin blanc 38
le locle CH-24 00
SZ  CH-2400
Manufacturer Contact
kara ditty-bovard
chemin-blanc 38
le locle CH-24-00
SZ   CH-2400
6013142063
MDR Report Key13252805
Report Number1221934-2022-00169
Device Sequence Number4584827
Product Code HWE
UDI-Device Identifier10886705026494
UDI-Public10886705026494
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number232460
Device Catalogue Number232460
Device Lot Number5L35681
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2022
Supplement Date Received by Manufacturer03/04/2022
04/07/2022
05/23/2022
05/27/2022
Initial Report FDA Received Date01/13/2022
Supplement Report FDA Received Date03/07/2022
04/08/2022
05/25/2022
05/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown